| Model Number |
M0035421030 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/11/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
Event or Problem Description
It was reported that the subject coil was prematurely detached from the pusher wire and the proximal end of the subject coil was still within the microcatheter (snagged with tip) and the subject coil would not come out.The microcatheter and the subject coil were removed, and the new microcatheter and coil were used to complete procedure.There were no reported clinical consequences to the patient.
Additional Manufacturer Narrative
Manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection revealed that the main coil (subject device) was returned protruding from the catheter tip and the main coil (subject device) was badly kinked/bent.There was procedural fluid and contamination on the returned coil (subject device).Functional was performed as the catheter was flushed and a 0.0158" patency mandrel was advanced in the shaft, the coil (subject device) exited the catheter tip.The reported defect was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Information provided by the customer indicated that the device was confirmed to be in good condition prior to use and was prepared as per the dfu, continuous flush was maintained throughout the clinical procedure.Additionally, four coils had previously been inserted through the microcatheter, the main coil (subject device) was found to be kinked which may have contributed to the coil becoming detached.An assignable cause of procedural factors will be assigned to the reported event and to the analysed as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
Event or Problem Description